Jump to content
Sign in to follow this  
JenniferJ

I'm Currently Taking 80mg

Recommended Posts

of Prozac and I don't think it's working I have a little bit of confidence but not how I would like to feel. What do you think? Think I should say something to my psychiatrist about I feel like it's not working? Thanks.

Jennifer

Share this post


Link to post
Share on other sites

:hearts:

Hi JenniferJohnson,

80mg of Prozac is more or less the highest dose most people take, but I do know of a few people on 100mg. If it not being effective at 80mg and you have been on it for more than a few months, I would definately go and see the psychiatrist for a meds review.

I personally found that I had to change meds after getting to 80mg on one occasion, as the effects wore off, or 'pooped out'

But the only person who can really sort out your meds and give you professional support is your PsyDoc.

Best Wishes

Jim Bow

Share this post


Link to post
Share on other sites
of Prozac and I don't think it's working I have a little bit of confidence but not how I would like to feel. What do you think? Think I should say something to my psychiatrist about I feel like it's not working? Thanks.

Jennifer

Depends. How long have you been on Prozac?

Share this post


Link to post
Share on other sites

Thanks so much. I have been on Prozac for several months but we started with the lowest and worked up to the 80mg and I have been taking that for several weeks. I'm not wondering if I should give it some more time to work? Thank you.

Jennifer

Share this post


Link to post
Share on other sites

Just went from 20 to 60 mg/day over a period of a couple months. Saw my doc today and after 2 weeks at 60mg and not feeling anything, I'm coming off of it. Going back to Pristiq, Effexor has been effective in the past and apparently when I tried Pristiq a year or so ago I wasn't at a therapeutic dose (1 tab vs 2). So, off on my next adventure, Wheeeeeee........

Share this post


Link to post
Share on other sites
Thanks so much. I have been on Prozac for several months but we started with the lowest and worked up to the 80mg and I have been taking that for several weeks. I'm not wondering if I should give it some more time to work? Thank you.

Jennifer

I think you'll see that in general most people will tend to see the benefits after around 2 months, especially at higher doses like yours. Although, if there aren't any bad side effects and you aren't in distress, you could try it a bit longer.

What was it prescribed to treat? You can't really go much higher than your current dosage like jimbow said. If it only gives you a small boost in confidence - I'd probably recommend asking your doc for a switch. It'll take a month or two to ween off that high of dosage though. Although weening off prozac is relatively mild.

Share this post


Link to post
Share on other sites
Thanks so much. I have been on Prozac for several months but we started with the lowest and worked up to the 80mg and I have been taking that for several weeks. I'm not wondering if I should give it some more time to work? Thank you.

Jennifer

I think you'll see that in general most people will tend to see the benefits after around 2 months, especially at higher doses like yours. Although, if there aren't any bad side effects and you aren't in distress, you could try it a bit longer.

What was it prescribed to treat? You can't really go much higher than your current dosage like jimbow said. If it only gives you a small boost in confidence - I'd probably recommend asking your doc for a switch. It'll take a month or two to ween off that high of dosage though. Although weening off prozac is relatively mild.

Odd, I'm going to wean off 60mg/day in about a week, perhaps she can too?

Share this post


Link to post
Share on other sites
Thanks so much. I have been on Prozac for several months but we started with the lowest and worked up to the 80mg and I have been taking that for several weeks. I'm not wondering if I should give it some more time to work? Thank you.

Jennifer

I think you'll see that in general most people will tend to see the benefits after around 2 months, especially at higher doses like yours. Although, if there aren't any bad side effects and you aren't in distress, you could try it a bit longer.

What was it prescribed to treat? You can't really go much higher than your current dosage like jimbow said. If it only gives you a small boost in confidence - I'd probably recommend asking your doc for a switch. It'll take a month or two to ween off that high of dosage though. Although weening off prozac is relatively mild.

Odd, I'm going to wean off 60mg/day in about a week, perhaps she can too?

That was confusing how I typed that. I meant that it'll take a month or two for the drug and it's metabolites to be out of her system physically. I 'weaned' off 20mg in a day, withdrawal effects were mild dizziness that lasted about a month. Not that bad. However, I have no experience with those higher dosages like you two, so your experience might be slightly different in intensity. Someone else with high dose experience should chime in here. Or look through the sticky post section for tapering schedules.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...